MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34873
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer line 2: avenue des sables, la chauvelliere / customer email: (b)(6) e3: customer occupation = unknown this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, while extracting stone fragments during a flexible ureteroscopy, plastic filaments came loose from inside the sheath of a 'flexor parallel ureteral access sheath and dilator'.A flexible ureteroscope was passed through the sheath during use.The user wore latex gloves and did not report any difficulty advancing the device.The device was placed using the 'traditional' method.The hydrophilic coating was activated with water for 10-15 minutes; the dilator was not removed from the sheath during activation.The device was in use approximately 10 minutes.The procedure was completed using another access sheath.A section of the device did not remain inside the patient¿s body; nothing had to be removed from the patient's body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: d4- model#.Investigation ¿ evaluation as reported, while extracting stone fragments during a flexible ureteroscopy, plastic filaments came loose from inside the sheath of a 'flexor parallel ureteral access sheath and dilator'.A flexible ureteroscope was passed through the sheath during use.The user wore latex gloves and did not report any difficulty advancing the device.The device was placed using the 'traditional' method.The hydrophilic coating was activated with water for 10-15 minutes; the dilator was not removed from the sheath during activation.The device was in use approximately 10 minutes.The procedure was completed using another access sheath.A section of the device did not remain inside the patient¿s body; nothing had to be removed from the patient's body.The patient did not require any additional intervention or experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use, as well as visual inspection of the returned device, were conducted during the investigation.The complaint device was returned in an open package with a label.Upon inspection, no significant damage to the device was noticed.Some plastic filament/strings were found to be loose in the package.The dilator transitioned through the sheath without issue.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the product ifu, t_flxr_rev5 specifies that prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.The information provided stated the dilator was not removed from the sheath when activating the coating.Evidence gathered upon review of complaint file, dhr, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a failure to follow instructions likely contributed to the event.The returned device was found to have no damage, but shavings from the inner diameter of the dilator were returned with the device.The information provided stated the dilator was not removed from the sheath when activating the coating.This likely could have prevented the fluid from reaching the coating on the inside of the dilator.Coating that was not activated then likely was scrapped off when other devices were inserted through the sheath.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19647393
Report Number1820334-2024-00889
Device Sequence Number6578811
Product Code FED
UDI-Device Identifier00827002348738
UDI-Public(01)00827002348738(17)270219(10)15906150
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34873
Device Catalogue NumberFUS-107035-P
Device Lot Number15906150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACTOR; FLEXIBLE URETEROSCOPE; WIRE GUIDE
Patient SexUnknown